Alert archive / New York / High Wind Watches in 2025
High Wind Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind watch at Dec 27, 2025, 12:53 PM EST for 7 counties in New York. It took effect at Dec 29, 2025, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2025, 12:53 PM EST (17:53 UTC)
- In effect from
- Dec 29, 2025, 4:00 AM EST
- Expired
- Dec 28, 2025, 1:44 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 24 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 410 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS71 KBUF 271753 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1253 PM EST Sat Dec 27 2025 NYZ001>003-010>012-019-085-280730- /O.NEW.KBUF.HW.A.0003.251229T0900Z-251230T0600Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1253 PM EST Sat Dec 27 2025 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph possible. * WHERE...Erie, Niagara, Orleans, Monroe, Genesee, Wyoming, and Chautauqua Counties. * WHEN...From late Sunday night through late Monday night. * IMPACTS...Strong winds may blow down trees and power lines. Shallow rooted trees in a saturated ground will be more susceptible to falling. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. Strong winds will blow around unsecured objects, including outdoor holiday decorations. * ADDITIONAL DETAILS...Strong southerly winds will gust 45 to 55 mph in favorable downslope areas, including the Chautauqua Ridge to the Lake Erie shoreline first, late Sunday night, with winds quickly veering to southwest and increasing in speed Monday behind a cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ DRT
1 follow-up statement
238 WWUS71 KBUF 280644 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 144 AM EST Sun Dec 28 2025 NYZ001>003-010>012-019-085-281845- /O.UPG.KBUF.HW.A.0003.251229T0900Z-251230T0600Z/ /O.NEW.KBUF.HW.W.0004.251229T0900Z-251230T0600Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 144 AM EST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Erie, Niagara, Orleans, Monroe, Genesee, Wyoming, and Chautauqua Counties. * WHEN...From 4 AM Monday to 1 AM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Shallow rooted trees in a saturated ground will be more susceptible to falling. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid being outside in forested areas and around trees. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ007-281845- /O.NEW.KBUF.HW.W.0004.251229T1200Z-251230T0600Z/ Jefferson- Including the cities of Watertown 144 AM EST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...Southwest winds 30 to 50 mph with gusts up to 60 mph expected. * WHERE...Jefferson County. * WHEN...From 7 AM Monday to 1 AM EST Tuesday. * IMPACTS...Strong winds will blow down trees and power lines. Scattered power outages are expected. Shallow rooted trees in a saturated ground will be more susceptible to falling. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid being outside in forested areas and around trees. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TMA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Dec 27, 3:17 AM EST, 9 hours 36 minutes earlier.
Area forecast discussion, Dec 27, 3:17 AM EST, 9 hours 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
317 AM EST Sat Dec 27 2025
.SYNOPSIS...
Low pressure will exit this morning ending any lingering snow
or mixed precipitation. High pressure building into the region
will bring a return to dry weather today through Sunday
morning. A moisture ladened low pressure system will cross the
eastern Great Lakes late Sunday through early Monday, with a
widespread soaking rain, which may start as some freezing rain,
especially east of Lake Ontario. A sharp cold front will cross
the region later Monday, followed by much colder air along with
the potential for strong winds and heavy lake effect snow early
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Inverted trough extending from departing surface wave
maintaining snow across eastern sections of the region early
this morning. Any additional snowfall will be minor and less
than two inches. Ridging builds in behind the departing low
and brings a return to dry weather today through tonight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A very active and changeable stretch of weather this period. A mid-
latitude cyclone will be located near the central Mississippi Valley
Sunday morning, ahead of a phasing upper jet across the south-
central Plains. Through Sunday night the center of the sfc low will
track NE into the Great Lakes region, where it will rapidly deepen
before wobbling into southern Quebec and northern New England. This
will drive a strong, arctic cold front through the eastern Great
Lakes Monday with a variety of associated hazards coming to the
region.
Flooding concerns:
Ahead of the cold front, copious Gulf moisture funneling northward
will push PWATs into potential record territory for late December.
The much warmer airmass will allow plain rain to be the dominant
ptype for most areas through early Monday, with mid-range ensembles
continuing to advertise QPF amounts generally between 1-1.5" across
WNY. While there is little in the way of snow pack across the lower
terrain areas, the amount of rain on top of snowmelt from the higher
elevations could push several creeks and rivers to near flood stage.
The window for this occurrence for the flashier Buffalo Creeks would
be Sunday afternoon through late Monday, when falling temperatures
below freezing slows runoff and allows creek and river levels to
begin to fall. Given the continued wetter and more pessimistic trend
from the NAEFS/GEFS, have elected to put up a Flood Watch with this
update.
In addition, will need to keep an eye on the lakeshore flood
potential Monday and Monday night as strong winds are expected on
the lakes.
Wintry mix potential:
As the system's warm nose encroaches on the region, there is a
small, brief window for a wintry mix across WNY at the onset of
precip Sunday afternoon. However, given the expected quick warmup to
plain rain, the main focus for more impactful wintry precip will be
east of Lake Ontario. A retreating area of Canadian sfc high
pressure will likely allow for colder air to funnel down the St.
Lawrence Valley Sunday into Sunday night, which will hold down
temperatures and potentially lead to the warm layer overrunning
a shallow subfreezing layer Sunday evening. This could lead to
a period of freezing rain in the valley into Sunday night, as
well as up along the Tug Hill and Western Dacks. Still some
uncertainty in ptype with potential wet bulb cooling aloft,
though Winter Weather Advisories may eventually be needed for
Jefferson/Lewis if these trends hold.
Lake effect snow:
A steady stream of arctic air and reinforcing synoptic moisture
behind the front Monday afternoon will cause lake effect snow to
develop downwind of both lakes, which will persist through Monday
night and beyond. Initially, winds will be southwesterly which will
likely cause the bands to form over the Niagara Frontier in the
afternoon and from around Watertown northward by the early evening.
Winds are expected to shift relatively quickly to westerly and then
northwesterly through Monday night, which would place the
greatest snowfall accumulations by Tuesday morning off Lake
Erie south of Buffalo (Southtowns/Ski Country). Off Lake
Ontario, the greater snows will likely be south of Watertown
across the Tug, and generally across northern Rochester and
eastward towards Oswego. Band intensity and timing of the wind
shifts remains in question, especially early on in the event as
there will be a fast-moving dry slot moving through the region.
By the time the deeper moisture arrives, winds may already be
directing the bulk of the snows south of the Buffalo/Watertown
metros. This said, winds will already a concern when the snow
develops around these areas, so will need to keep a close eye on
trends the next few forecast cycles especially for the Monday
evening commute. Speaking of winds...
Strong gusty winds:
An impressive CAA high wind wind setup will quickly establish itself
behind the arctic front, with favorable momentum transfer taping
into a strong LLJ. The broader jet will be in the 45-55kt range,
though over the lakes models are depicting 850mb wind speeds in the
60-70kt range. This will bring southwest to westerly winds gusting
into 40 to 50 mph range, and likely higher northeast of Lake Erie in
particular. Southwest gusts early Monday would not be great for
trees, especially shallow rooted trees, that may now be situated
within a soggy ground. Additionally these winds, combined with the
lake effect snow will create blowing and drifting snow, with very
poor visibility expected within the lake effect snow bands by Monday
evening.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Cold arctic air will continue to pour across the lakes this period,
setting the stage for a prolonged period of lake effect snow off
both lakes through most, if not all of next week. Several passing
synoptic features will oscillate these bands of snow, primarily east
and southeast of the Lakes (Lake Erie - Buffalo Southtowns/Ski
Country/ and Lake Ontario- Tug Hill/SE of Lake Ontario) but there
will be times the snowbands lift northward across Buffalo and
Watertown through the week. Shortwave troughs Tuesday night and
Wednesday night will also return deeper moisture to our region which
in addition to upstream connections at times will add moisture to
fuel these bands of oscillating snow. These features could also fuel
additional snow showers outside the main lake effect areas at times.
Winds will remain blustery on Tuesday, not nearly as windy as
Monday, though potentially enough for some blowing snow concerns in
the heart of the lake effect areas, and in any stronger passing snow
showers.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Widespread IFR/LIFR will continue across the entire region
this morning. Some light snow and mist early this morning, then
dry weather is expected across the terminals through
tonight. Flight conditions will slowly improve across western NY
this afternoon into tonight.
Outlook...
Sunday...VFR in the morning, deteriorating to MVFR/IFR with rain
developing from southwest to northeast. Freezing rain possible
across the North Country.
Monday...MVFR/IFR. Rain changing to snow early from west to east.
Localized heavier lake effect snow developing east of the lakes late.
Tuesday through Wednesday...Areas of MVFR with scattered snow
showers. Localized heavier lake effect snow and IFR/LIFR possible
east/southeast of Lake Erie and Lake Ontario.
&&
.MARINE...
Moderate easterlies continuing on Lake Ontario this morning,
gradually diminishing through the day.
A strong cold front will cross the lower great Lakes Sunday night
into Monday. Westerly gales are likely with possible storm force
gusts Monday into Tuesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 4 AM EST early this morning for
NYZ001>003-007-008-010>014-019>021-085.
Flood Watch from Sunday afternoon through Monday afternoon for
NYZ001-002-010>012-019>021-085.
Winter Storm Warning until 4 AM EST early this morning for
NYZ004>006.
MARINE...Gale Watch from late Sunday night through Tuesday evening for
LEZ040-041.
Small Craft Advisory until 10 AM EST this morning for
LOZ042>044.
Gale Watch from Monday morning through late Tuesday night
for LOZ042>045-062>065.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...PP/Thomas
LONG TERM...PP/Thomas
AVIATION...Hitchcock/HSK/TMA
MARINE...Hitchcock/TMAHazardous weather outlook, Dec 27, 5:53 AM EST, 7 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 553 AM EST Sat Dec 27 2025 NYZ012-019>021-085-281100- Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 553 AM EST Sat Dec 27 2025 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Behind a cold front, southwest to west winds will become strong, likely gusting into the advisory range later Monday and through early Tuesday. As cold air deepens lake effect snow will become likely late Monday afternoon and through much of next work week. Oscillating bands of lake effect snow through the week will produce locally heavy accumulations. Still windy conditions through Tuesday will allow for the lake snows to blow and drift with very poor visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010-011-281100- Niagara-Orleans-Northern Erie-Genesee- 553 AM EST Sat Dec 27 2025 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Behind a cold front, southwest to west winds will become strong, likely gusting into the advisory range Monday and through early Tuesday. Warning level gusts cannot be ruled out late Monday morning through early Monday evening. As cold air deepens lake effect snow will become likely late Monday afternoon and through much of next work week. Oscillating bands of lake effect snow will primarily reside south of Buffalo and Batavia, but several opportunities will exist for lake snows to lift northward impacting the northern Niagara Frontier through the week with locally moderate accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-013-014-281100- Monroe-Livingston-Ontario- 553 AM EST Sat Dec 27 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of rain is expected Sunday, with poor drainage flooding possible before a cold front passes through Monday with rain changing to snow. Behind the cold front southwest to west winds will become strong, likely gusting into the advisory range later Monday and through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-281100- Wayne-Northern Cayuga-Oswego- 553 AM EST Sat Dec 27 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of rain is expected Sunday, with poor drainage flooding possible before a cold front passes through the region Monday, with rain changing to snow. Behind the cold front southwest to west winds will become strong, likely gusting into the advisory range later Monday and through Tuesday. As cold air deepens lake effect snow will become likely Monday night and through much of next work week. Oscillating bands of lake effect snow through the week (at times north of the counties) may produce locally heavy accumulations. Still windy conditions through Tuesday will allow for the lake snows to blow and drift. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-281100- Jefferson-Lewis- 553 AM EST Sat Dec 27 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of moderate to heavy rain will pass through the North Country Sunday afternoon through Monday morning. Sub-freezing air lingering within the Saint Lawrence Valley may allow for a period of freezing rain through Sunday night before the airmass warms above freeze to allow for plain rain. Freezing rain will also be possible across the Tug Hill and Western Adirondacks. A cold front will then pass across the County midday Monday with rain changing to snow. Behind the cold front southwest to west winds will become strong, likely gusting into the advisory range later Monday and through Tuesday. As cold air deepens lake effect snow will become likely Monday evening and through much of next work week. Oscillating bands of lake effect snow through the week will produce locally heavy snow accumulations. Heaviest accumulations are expected south of Watertown, though there will be several opportunities for the lake effect bands to reach northward and produce moderate snows. Still windy conditions through Tuesday will allow for the lake snows to blow and drift with very poor visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-281100- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 553 AM EST Sat Dec 27 2025 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-281100- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 553 AM EST Sat Dec 27 2025 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-281100- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 553 AM EST Sat Dec 27 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Dec 27, 8:10 AM EST, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
810 AM EST Sat Dec 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow Parish 43.40N 76.13W
12/26/2025 M12.0 Inch Oswego NY Public
&&Local storm report, Dec 27, 8:13 AM EST, 4 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
813 AM EST Sat Dec 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow Adams 43.81N 76.02W
12/26/2025 E6.0 Inch Jefferson NY Public
&&Local storm report, Dec 27, 8:14 AM EST, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
814 AM EST Sat Dec 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Snow Chaumont 44.07N 76.13W
12/26/2025 M4.0 Inch Jefferson NY Public
&&Local storm report, Dec 27, 8:24 AM EST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
824 AM EST Sat Dec 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow Walworth 43.14N 77.27W
12/26/2025 M4.4 Inch Wayne NY Public
&&Local storm report, Dec 27, 8:44 AM EST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
844 AM EST Sat Dec 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow Lacona 43.64N 76.07W
12/27/2025 M5.5 Inch Oswego NY Trained Spotter
&&Local storm report, Dec 27, 8:48 AM EST, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
848 AM EST Sat Dec 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow 1 ENE Cato 43.17N 76.56W
12/26/2025 M9.0 Inch Cayuga NY Public
1020 PM Snow 2 W Cleveland 43.24N 75.93W
12/26/2025 M8.5 Inch Oswego NY Public
0500 AM Snow Orwell 43.58N 76.00W
12/27/2025 M8.0 Inch Oswego NY Public
0839 PM Snow Wolcott 43.22N 76.81W
12/26/2025 M7.0 Inch Wayne NY Mesonet
1000 PM Snow Fair Haven 43.33N 76.70W
12/26/2025 M7.0 Inch Cayuga NY Public
0600 AM Snow 2 SSE Palermo 43.33N 76.27W
12/27/2025 M6.5 Inch Oswego NY Cocorahs
Cocorahs station NY-OS-16 Phoenix 7.0 NNE.
0740 AM Snow 4 NW Constantia 43.30N 76.06W
12/27/2025 M6.4 Inch Oswego NY Cocorahs
Cocorahs station NY-OS-45 West Monroe 1.6
NNE.
1000 PM Snow Adams 43.81N 76.02W
12/26/2025 E6.0 Inch Jefferson NY Public
0600 AM Snow 5 W Constableville 43.58N 75.52W
12/27/2025 M6.0 Inch Lewis NY CO-OP Observer
CO-OP Observer station HGHN6 Highmarket 2W.
0700 AM Snow 2 NNE Richland 43.60N 76.04W
12/27/2025 M6.0 Inch Oswego NY Cocorahs
Cocorahs station NY-OS-1 Lacona 3.6 SSE.
0700 AM Snow 2 SW Mexico 43.44N 76.27W
12/27/2025 M5.5 Inch Oswego NY CO-OP Observer
CO-OP Observer station MXON6 Mexico 2SW.
0800 PM Snow 3 NE Webster 43.24N 77.39W
12/26/2025 M5.3 Inch Monroe NY CO-OP Observer
CO-OP Observer station WBSN6 Webster 2NE.
1000 PM Snow Penfield 43.13N 77.46W
12/26/2025 M5.0 Inch Monroe NY Public
1053 PM Snow 2 NW Rochester 43.19N 77.65W
12/26/2025 M5.0 Inch Monroe NY Trained Spotter
Some freezing rain and sleet.
0600 AM Snow 1 NW Constableville 43.58N 75.45W
12/27/2025 M5.0 Inch Lewis NY Cocorahs
Cocorahs station NY-LW-3 Constableville 1.2
NW.
0700 PM Snow 3 SSE Gates-North Gates 43.12N 77.67W
12/26/2025 M4.9 Inch Monroe NY ASOS
Corrects previous snow report from 3 SSE
Gates-North Gates.
0700 AM Snow 1 W Fairport 43.10N 77.46W
12/27/2025 M4.5 Inch Monroe NY Cocorahs
Cocorahs station NY-MR-84 Fairport 0.9 W.
1000 PM Snow Walworth 43.14N 77.27W
12/26/2025 M4.4 Inch Wayne NY Public
0325 PM Snow Webster 43.21N 77.42W
12/26/2025 M4.0 Inch Monroe NY Broadcast Media
0500 PM Snow Geneva 42.87N 76.98W
12/26/2025 M4.0 Inch Ontario NY Trained Spotter
1000 PM Snow East Rochester 43.11N 77.49W
12/26/2025 M4.0 Inch Monroe NY Public
1000 PM Snow Greece 43.21N 77.70W
12/26/2025 E4.0 Inch Monroe NY Public
1100 PM Snow Chaumont 44.07N 76.13W
12/26/2025 M4.0 Inch Jefferson NY Public
0700 AM Snow 2 WNW Hilton 43.30N 77.82W
12/27/2025 M4.0 Inch Monroe NY Trained Spotter
0700 AM Snow 1 SSW Watertown 43.96N 75.92W
12/27/2025 M4.0 Inch Jefferson NY Cocorahs
Cocorahs station NY-JF-47 Watertown 0.9 SSW.
0410 PM Snow 2 N Penfield 43.16N 77.45W
12/26/2025 M3.3 Inch Monroe NY Trained Spotter
Snow/sleet.
0800 PM Snow 3 NNE Brighton 43.15N 77.56W
12/26/2025 M3.3 Inch Monroe NY Broadcast Media
0234 PM Snow Rochester 43.17N 77.62W
12/26/2025 M3.0 Inch Monroe NY Trained Spotter
0700 AM Snow 1 NE Lowville 43.79N 75.48W
12/27/2025 M3.0 Inch Lewis NY CO-OP Observer
CO-OP Observer station LOWN6 Lowville.
0800 AM Snow 4 NNE Glenfield 43.76N 75.36W
12/27/2025 M3.0 Inch Lewis NY Cocorahs
Cocorahs station NY-LW-13 Glenfield 4.1 NNE.
0500 PM Snow 2 WNW Hilton 43.30N 77.82W
12/26/2025 M2.5 Inch Monroe NY Trained Spotter
0620 AM Snow 1 WSW Palmyra 43.05N 77.26W
12/27/2025 M2.4 Inch Wayne NY Cocorahs
Cocorahs station NY-WN-18 Macedon 2.6 ESE.
0600 AM Snow 2 NE Stafford 43.00N 78.05W
12/27/2025 M2.3 Inch Genesee NY Cocorahs
Cocorahs station NY-GN-6 Stafford 1.8 NE.
0800 AM Snow 1 ESE Le Roy 42.97N 77.97W
12/27/2025 M2.3 Inch Genesee NY CO-OP Observer
CO-OP Observer station LERN6 Le Roy 1E.
0352 PM Snow Canandaigua 42.89N 77.28W
12/26/2025 M2.0 Inch Ontario NY Public
0600 PM Snow 1 NNW Albion 43.26N 78.20W
12/26/2025 M2.0 Inch Orleans NY CO-OP Observer
CO-OP Observer station ABNN6 Albion.
0700 AM Snow 1 SSE Brockport 43.20N 77.93W
12/27/2025 M1.8 Inch Monroe NY Cocorahs
Cocorahs station NY-MR-108 Brockport 1.4
SSE.
0600 AM Snow 1 W Newfane 43.29N 78.72W
12/27/2025 M1.6 Inch Niagara NY CO-OP Observer
CO-OP Observer station NWFN6 Newfane 1W.
0600 PM Snow 1 E Henrietta 43.06N 77.60W
12/26/2025 M1.5 Inch Monroe NY Trained Spotter
0700 PM Snow 1 E Batavia 43.00N 78.15W
12/26/2025 M1.5 Inch Genesee NY Cocorahs
Cocorahs station NY-GN-23 Batavia 1.4 E.
0700 AM Snow 2 ESE Lockport 43.15N 78.65W
12/27/2025 M1.3 Inch Niagara NY CO-OP Observer
CO-OP Observer station LPTN6 Lockport.
0700 AM Snow 5 NW Gainesville 42.69N 78.22W
12/27/2025 M1.3 Inch Wyoming NY CO-OP Observer
CO-OP Observer station WRSN6 Warsaw 6SW.
0630 AM Snow Kenmore 42.96N 78.87W
12/27/2025 M1.2 Inch Erie NY Cocorahs
Cocorahs station NY-ER-59 Kenmore 0.3 ESE.
0500 AM Snow 3 W Warsaw 42.74N 78.21W
12/27/2025 M1.1 Inch Wyoming NY CO-OP Observer
CO-OP Observer station WSWN6 Warsaw 4W.
0700 AM Snow 3 N Silver Springs 42.71N 78.09W
12/27/2025 M1.0 Inch Wyoming NY CO-OP Observer
CO-OP Observer station SVSN6 Silver Springs
3N.
0800 AM Snow 3 E East Pembroke 42.99N 78.25W
12/27/2025 M1.0 Inch Genesee NY Cocorahs
Cocorahs station NY-GN-13 Batavia 3.4 WSW.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:23 AM EST | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Niagara and 2 more | 58 hr |
| Dec 27, 3:22 AM EST | Gale Watch | BUF | 24 hr | |
| Dec 27, 12:54 PM EST | Lakeshore Flood Watch | BUF | Chautauqua, Erie | 13 hr |
| Dec 27, 1:12 PM EST | Winter Storm Watch | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more | 13 hr |
| Dec 27, 1:12 PM EST | Winter Weather Advisory | BUF | Erie, Genesee, Jefferson, Lewis, Oswego | 57 hr |
Nearby
High Wind Watches in New York, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.